Possible Interactions with: Vitamin H (Biotin)
   

Possible Interactions with: Vitamin H (Biotin)
Also listed as: Biotin
 

Although there are no reports in the medical literature of interactions between biotin and conventional medications, there are some medications that may deplete biotin levels. If you are currently being treated with any of the following medications, you should not use vitamin A without first talking to your healthcare provider.

Antibiotics
Long- term antibiotic use may decrease biotin levels by destroying the bacteria in the gut that produces biotin.

Anticonvulsant Medications
Long-term use of anticonvulsant medications such as phenytoin, primidone, carbamezepine, and phenobarbital can deplete the body's stores of biotin, possibly by interfering with absorption and increasing urinary excretion. Similarly, valproic acid can cause biotinidase deficiency which may be helped by biotin supplements.


Drug Interactions
Antibiotics
Anticonvulsants

Copyright © 2004 A.D.A.M., Inc

The publisher does not accept any responsibility for the accuracy of the information or the consequences arising from the application, use, or misuse of any of the information contained herein, including any injury and/or damage to any person or property as a matter of product liability, negligence, or otherwise. No warranty, expressed or implied, is made in regard to the contents of this material. No claims or endorsements are made for any drugs or compounds currently marketed or in investigative use. This material is not intended as a guide to self-medication. The reader is advised to discuss the information provided here with a doctor, pharmacist, nurse, or other authorized healthcare practitioner and to check product information (including package inserts) regarding dosage, precautions, warnings, interactions, and contraindications before administering any drug, herb, or supplement discussed herein.

 
... Brought to you by